Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 42, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 31, 2015, 11:57 PM MST for Pinal County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2015, 11:57 PM MST (06:57 UTC)
- Expired
- Sep 1, 2015, 3:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 88 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 7.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070
WGUS55 KTWC 010657
FFWTWC
AZC021-011000-
/O.NEW.KTWC.FF.W.0042.150901T0657Z-150901T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1157 PM MST MON AUG 31 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PINAL COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 300 AM MST
* AT 1154 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN NEAR MAMMOTH AND ORACLE. THE STORM IS NEARLY
STATIONARY. ADDED TO EARLIER HEAVY RAINFALL AMOUNTS...FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MAMMOTH...ORACLE...SAN MANUEL AND CAMPO BONITO.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG
WASH...PUTNAM WASH AND CAÑADA DEL ORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...URBAN AREAS...HIGHWAYS AND STREETS...AS WELL AS OTHER
DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3281 11058 3252 11056 3254 11089 3274 11096
$$
MEYER2 follow-up statements
997 WGUS75 KTWC 010748 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1248 AM MST TUE SEP 1 2015 AZC021-011000- /O.CON.KTWC.FF.W.0042.000000T0000Z-150901T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ- 1248 AM MST TUE SEP 1 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM MST FOR SOUTHEASTERN PINAL COUNTY... AT 1245 AM MST...SHOWERS WERE WEAKENING IN THE ORACLE AND MAMMOTH AREAS. HOWEVER...EXCESSIVE RUNOFF FROM EARLIER HEAVY RAIN AMOUNTS IN EXCESS OF 2 INCHES WILL CONTINUE TO CAUSE FLASH FLOODING IN AND AROUND THESE AREAS IN SOUTHEAST PINAL COUNTY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MAMMOTH...ORACLE...SAN MANUEL AND CAMPO BONITO. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG WASH...PUTNAM WASH AND CAÑADA DEL ORO.. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. && LAT...LON 3281 11058 3252 11056 3254 11089 3274 11096 $$ MEYER
922 WGUS75 KTWC 011004 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 304 AM MST TUE SEP 1 2015 AZC021-011012- /O.EXP.KTWC.FF.W.0042.000000T0000Z-150901T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PINAL AZ- 304 AM MST TUE SEP 1 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PINAL COUNTY HAS EXPIRED... THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED TO POSE A THREAT ACROSS SOUTHEAST PINAL COUNTY. HEAVY FLOW IN WASHES WILL CONTINUE THROUGH THE EARLY MORNING HOURS. LAT...LON 3281 11058 3252 11056 3254 11089 3274 11096 $$ MEYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 9:40 PM MST, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 31, 9:40 PM MST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 940 PM MST MON AUG 31 2015 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL OCCUR AGAIN TUESDAY AFTERNOON AND EVENING. A WEAK DRYING TREND AND WEAK FLOW WILL TEND TO LIMIT MOST THUNDERSTORM ACTIVITY TO AREAS EAST OF TUCSON THE SECOND HALF OF THE WEEK. INCREASING MOISTURE FROM THE SOUTH WILL BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND. && .DISCUSSION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE OCCURRING GENERALLY NORTHEAST OF THE INTERSTATE-10 CORRIDOR AT THIS TIME. BASED ON RADAR TRENDS AND SEVERAL HRRR SOLUTIONS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE NEXT SEVERAL HOURS MAINLY FROM TUCSON METRO AREA NORTH-TO-NORTHEAST ACROSS SOUTHEAST PINAL COUNTY...GRAHAM COUNTY AND NRN GREENLEE COUNTY. THE MAIN CONCERN WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND BRIEF STRONG AND GUSTY WINDS. HAVE MAINTAINED ISOLATED SHOWERS/TSTMS SOUTH-TO-SOUTHEAST OF TUCSON THE REST OF TONIGHT. HOWEVER...THE BULK OF THE HEAVIER RAINFALL AMOUNTS WILL ALMOST CERTAINLY OCCUR WITH THE SHOWERS/TSTMS ACROSS NERN SECTIONS. SEVERAL HRRR SOLUTIONS SUGGEST THE BULK OF ANY SHOWERS/TSTMS WILL END AROUND SUNRISE TUE. ADEQUATE MOISTURE WILL JUSTIFY A SLIGHT CHANCE OF SHOWERS/TSTMS TO OCCUR MAINLY FROM TUCSON EWD/SWD LATE TUE MORNING. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR FURTHER DETAIL. && .AVIATION...VALID THRU 02/06Z. SCATTERED TO PERHAPS NUMEROUS -TSRA/-SHRA MAINLY FROM KTUS VICINITY NEWD TO THE WHITE MOUNTAINS NE OF KSAD THE REST OF TONIGHT. THESE -TSRA/-SHRA SHOULD REMAIN NORTH OF THE KOLS/KDUG TERMINALS. THE BULK OF THIS ACTIVITY IS EXPECTED TO END AROUND DAYBREAK TUESDAY. EXPECT SCATTERED -TSRA/-SHRA MAINLY FROM KTUS VICINITY EWD TO THE NEW MEXICO BORDER TUESDAY AFTERNOON AND EVENING. BRIEF MVFR CONDITIONS AND GUSTY WINDS TO 45 KTS MAY OCCUR WITH WITH THE STRONGER THUNDERSTORMS. OTHERWISE...CLOUD DECKS WILL GENERALLY RANGE FROM 8- 12K FT AGL AND SURFACE WIND WILL GE MOSTLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY WITH A BIT OF AN EASTWARD SHIFT IN THE ACTIVITY EACH DAY. WITH SOUTHWEST FLOW ALOFT...STORMS WILL GENERALLY MOVE TOWARD THE NORTHEAST OUTSIDE THE INFLUENCE OF OUTFLOWS. FOR THE MOST PART STORMS WILL BE DECENT RAINERS WITH WIND GUSTS IN THE 25-40 MPH RANGE...WHILE A COUPLE EACH DAY WILL BE STRONGER. THROUGH MUCH OF THE COMING WEEK WINDS WILL BE LIGHT WITH A WEST TO SOUTHWEST 10-15 MPH BREEZE EACH AFTERNOON. FROM FRIDAY ONWARD THERE IS THE POTENTIAL FOR THE SOUTHWEST FLOW ALOFT TO CAPTURE REMNANT TROPICAL SYSTEMS AND DIRECT THAT MOISTURE UP ACROSS OUR AREA FOR PERIODS OF ENHANCEMENT TO THE PRECIPITATION POTENTIAL. && .PREV DISCUSSION /230 PM MST/...THEREAFTER...THE GFS AND ECMWF DIFFER ON HOW MUCH DRYING TAKES PLACES AS A LOW PRESSURE TROUGH DEEPENS ALONG THE WEST COAST...AND THE SOUTHWESTERLY FLOW ALOFT INCREASES ACROSS THE AREA. FOR NOW...WILL CONTINUE TO ADVERTISE A DECREASE AND EASTERLY SHIFT IN RAIN CHANCES FOR TOMORROW INTO AT LEAST FRIDAY. FORECAST BECOMES MORE UNCERTAIN THIS WEEKEND AS THE GFS AND ECMWF SHOWED WIDELY DIFFERENT SOLUTIONS IN THE STRENGTH AND TRACK OF A SYSTEM MOVING INTO THE PACIFIC NORTHWEST. FOR NOW...WILL LEAN MORE TOWARD THE GFS SOLUTION WHICH SUGGESTED THAT THERE MIGHT BE SOME TROPICAL INFLUENCE FROM THE EASTERN PACIFIC AS A POSSIBLE SYSTEM HELPS PUSH DEEPER MOISTURE BACK INTO THE AREA BY THE WEEKEND. OTHERWISE...HIGH TEMPERATURES WILL BE NEAR SEASONABLE READINGS THIS WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 31, 6:15 PM MST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 615 PM MST MON AUG 31 2015 AZZ502-515-010145- TOHONO O'ODHAM NATION INCLUDING SELLS AZ- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ- 615 PM MST MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL 645 PM MST... AT 614 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SAN MIGUEL...MOVING NORTH AT 20 MPH. HALF INCH HAIL...WIND GUSTS UP TO 50 MPH AND LOCALIZED HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN MIGUEL...CHOULIC AND SOUTH KOMELIK. LAT...LON 3160 11188 3178 11187 3171 11164 3155 11176 TIME...MOT...LOC 0114Z 197DEG 21KT 3164 11181
Special weather statement, Aug 31, 6:19 PM MST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 619 PM MST MON AUG 31 2015 AZZ504-506-514-010145- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- 619 PM MST MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 645 PM MST... AT 617 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS. ONE WAS OVER FLOWING WELLS WITH ANOTHER JUST WEST OF ORO VALLEY. THESE STORMS ARE MOVING TOWARDS THE NORTHEAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TUCSON...ORO VALLEY...MARANA...FLOWING WELLS...CASAS ADOBES... TORTOLITA...SEVEN FALLS...CATALINA...CATALINA FOOTHILLS...CATALINA STATE PARK AND SABINO CANYON. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3224 11098 3242 11110 3256 11098 3233 11073 TIME...MOT...LOC 0117Z 231DEG 4KT 3228 11096 CARLAW
Special weather statement, Aug 31, 7:48 PM MST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 748 PM MST MON AUG 31 2015 AZZ504-506-514-010315- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- 748 PM MST MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 815 PM MST... AT 747 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS NEAR ORO VALLEY AND DOVE MOUNTAIN...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TUCSON...ORO VALLEY...MARANA...FLOWING WELLS...CASAS ADOBES... TORTOLITA...CATALINA STATE PARK...SABINO CANYON...CATALINA FOOTHILLS AND CATALINA. LAT...LON 3228 11105 3245 11109 3256 11101 3233 11079 TIME...MOT...LOC 0247Z 236DEG 8KT 3241 11097 CARLAW
Local storm report, Aug 31, 8:06 PM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
806 PM MST MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 1 W CATALINA FOOTHILLS 32.31N 110.91W
08/31/2015 PIMA AZ TWITTER
TWITTER PHOTOS AND MULTIPLE ONLINE REPORTS OF TREES
DOWN ON SUNRISE ROAD FROM SWAN WEST TO VIA PALOMITA.
&&
EVENT NUMBER TWC1500094
CARLAWLocal storm report, Aug 31, 9:29 PM MST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
929 PM MST MON AUG 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 2 S ORO VALLEY 32.40N 110.97W
08/31/2015 PIMA AZ BROADCAST MEDIA
PHOTOS SHOW A 40 FOOT TREE KNOCKED OVER AND ONTO A
HOUSE IN ORO VALLEY.
&&
EVENT NUMBER TWC1500095
CARLAWThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:25 PM MST | Special Weather Statement | TWC | Pinal | 35 min |
| Aug 31, 6:15 PM MST | Special Weather Statement | TWC | Pima | 30 min |
| Aug 31, 6:19 PM MST | Special Weather Statement | TWC | 26 min | |
| Aug 31, 6:40 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Aug 31, 7:48 PM MST | Special Weather Statement | TWC | 27 min | |
| Aug 31, 8:04 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Aug 31, 8:33 PM MST | Areal Flood Advisory | TWC | Graham, Pima, Pinal | 117 min |
| Aug 31, 10:42 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 108 min |
| Sep 1, 12:34 AM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Sep 1, 12:58 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 1, 4:04 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.